Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Twin Cities, MN

June 17, 2018Pierce County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 17, 2018, 9:32 PM CDT for Pierce County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2018, 9:32 PM CDT (02:32 UTC)
Expired
Jun 17, 2018, 10:00 PM CDT
In force
28 min
Issued by
NWS Twin Cities, MN

County Pierce County, WI

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS83 KMPX 180232
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
932 PM CDT SUN JUN 17 2018

MNZ078-WIZ024>026-180300-
Goodhue-Pierce-Dunn-Pepin-
932 PM CDT SUN JUN 17 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
GOODHUE...PEPIN...SOUTHEASTERN PIERCE AND SOUTHWESTERN DUNN
COUNTIES...

At 932 PM CDT, strong thunderstorms were clustered near Plum City, or
16 miles northeast of Red Wing, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Menomonie, Durand, Pepin, Elmwood, Eau Galle, Plum City, Stockholm,
Frontenac, Weston, Central Point, Arkansaw and Downsville.

This includes U.S. Highway 61 between mile markers 82 and 85.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4460 9200 4458 9203 4442 9208 4441 9210
      4442 9212 4443 9220 4445 9224 4445 9243
      4475 9241 4488 9192 4460 9193
TIME...MOT...LOC 0232Z 252DEG 32KT 4466 9226 

$$

AMK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 7:32 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 17, 7:32 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
732 PM CDT Sun Jun 17 2018

.Updated for 00Z Aviation Discussion...
Issued at 713 PM CDT Sun Jun 17 2018

&&

.SHORT TERM...(This evening through Monday)
Issued at 424 PM CDT Sun Jun 17 2018

Subtle short wave has helped kick off storms from southwest MN
into east central MN and northwest WI. A cold front extended along
this area as well, and there is quite the temp and dew point
difference. Precipitable water values remain around two inches.
Winds aloft are not all that impressive, but the low level jet is
anticipated to strengthen by about 10-15 knots this evening per
several short term models. Front is projected to accrue more of an
ene-wsw orientation, and with storms continuing to develop to the
southwest, the concern is for storms to move across the same area
tonight. Several other factors are present as well, and some areas
could pick up several inches of rain. Thus issued a flash flood
watch in coordination with neighboring offices. Severe weather is
also a concern and while some storms have shown decent rotation
and updraft strength, there have not yet been any reports of
severe weather in our area.

Once the front moves through, abundant residual moisture and temps
dropping by 20-25 degrees should promote extensive cloud cover
later tonight and tomorrow morning.

.LONG TERM...(Monday night through Sunday)
Issued at 424 PM CDT Sun Jun 17 2018

With upper low over Hudson Bay and upper high centered over the
southeast, upper flow over MN/WI will mostly be zonal later
tomorrow, and then our area is affected by southwest flow from
the next upper low moving into the western states. Thus have
precip chances over most of the area through Tuesday night, though
probabilities will be on the low side. Western upper low will
slowly move east, and flow will become favorable for general lift
with any short waves, none of which appear to be very strong. Thus
have low chances for precip later Wednesday through the rest of
the week. Temperatures look seasonable for the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 713 PM CDT Sun Jun 17 2018

A cold front will move through the region overnight with northwest
winds and MVFR, possibly IFR ceilings after is passes. Ahead of
the front expect some showers and thunderstorms this evening along
with southwest winds. Ceilings should gradually improve on Monday,
with VFR conditions spreading from west to east Monday afternoon.

KMSP...
Winds should remain northerly, but could see a few changes in wind
direction with the outflow boundaries from the evening shower and
thunderstorms. Precip chances will taper off after sunset, but
should see MVFR and possibly IFR conditions overnight. Expect VFR
conditions to return Monday afternoon as winds become more
northeasterly.

/OUTLOOK FOR KMSP/
Tue...VFR. Wind NE 10 kts.
Wed...VFR. Wind ENE 10G15 kts.
Thu...VFR. Wind ESE 10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT Monday for Wise>016-023>028.

MN...Flash Flood Watch until 7 AM CDT Monday for Mnz041-070-078.

&&

SHORT TERM...TDK
LONG TERM...TDK
AVIATION...JRB
Hazardous weather outlook, Jun 17, 7:07 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
707 PM CDT Sun Jun 17 2018

MNZ063-069-070-076>078-083>085-091>093-WIZ014>016-023>028-190015-
Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-
Pierce-Dunn-Pepin-Chippewa-Eau Claire-
707 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of east central
Minnesota...south central Minnesota...southeast Minnesota...
northwest Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

Expect scattered thunderstorms this evening. A few storms could
produce heavy rain and be strong to severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible Monday into Tuesday and again late
Thursday through Saturday. Severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041>045-047>062-064>068-073>075-082-190015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Yellow Medicine-
Renville-McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan-
707 PM CDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...Tonight

A few thunderstorms are possible this evening, but the threat for
severe weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible Monday into Tuesday and again late
Thursday through Saturday. Severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, Jun 17, 7:05 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 PM CDT SUN JUN 17 2018

MNZ063-070-WIZ024-180030-
Washington-Dakota-Pierce-
705 PM CDT SUN JUN 17 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAKOTA...SOUTHERN
WASHINGTON AND NORTHWESTERN PIERCE COUNTIES...

At 704 PM CDT, a strong thunderstorm was located over Rosemount, or
15 miles south of St. Paul, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Eagan, Woodbury, Burnsville, Lakeville, Apple Valley, Maplewood,
Cottage Grove, Inver Grove Heights, Hastings, Rosemount, Farmington
and South St. Paul.

LAT...LON 4470 9332 4472 9333 4492 9311 4492 9305
      4489 9302 4489 9299 4493 9298 4479 9262
      4459 9313
TIME...MOT...LOC 0004Z 232DEG 27KT 4472 9311

BORGHOFF
Local storm report, Jun 17, 7:09 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT SUN JUN 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     5 SW LADYSMITH          45.42N 91.17W
06/17/2018                   RUSK               WI   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN ACROSS STROM RD.

&&
Special weather statement, Jun 17, 7:49 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT SUN JUN 17 2018

MNZ060-062-063-070-180115-
Washington-Dakota-Hennepin-Ramsey-
749 PM CDT SUN JUN 17 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA...SOUTHERN WASHINGTON AND SOUTHERN RAMSEY
COUNTIES...

At 749 PM CDT, a strong thunderstorm was located over South St Paul
Airport, or 7 miles south of St. Paul, moving northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Burnsville,
Apple Valley, Maplewood, Richfield, Cottage Grove, Inver Grove
Heights and Oakdale.

LAT...LON 4477 9333 4479 9333 4479 9338 4480 9338
      4508 9296 4498 9277 4494 9275 4488 9278
      4471 9313
TIME...MOT...LOC 0049Z 234DEG 30KT 4484 9312

BORGHOFF
Special weather statement, Jun 17, 8:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
846 PM CDT SUN JUN 17 2018

WIZ027-028-180345-
Chippewa-Eau Claire-
846 PM CDT SUN JUN 17 2018

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

Chippewa...Eau Claire...

At 846 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Eau Claire.

HEAVY RAIN WILL BE NEAR...
  Chippewa Falls, Lake Hallie and Lake Wissota around 846 PM CDT.

Other locations impacted by heavy rain include Bateman, Eau Claire
Airport and Seymour.

This includes the following highways...
 Interstate 94 in Wisconsin between mile markers 61 and 71.
 U.S. Highway 53 between mile markers 86 and 99.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4493 9123 4472 9145 4482 9161 4499 9139
TIME...MOT...LOC 0146Z 180DEG 0KT 4482 9149

AMK
Special weather statement, Jun 17, 9:07 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
907 PM CDT SUN JUN 17 2018

MNZ078-180245-
Goodhue-
907 PM CDT SUN JUN 17 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GOODHUE COUNTY...

At 907 PM CDT, a strong thunderstorm was located near Goodhue, or 14
miles southwest of Red Wing, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Zumbrota, Goodhue, Wanamingo and Bellechester.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4426 9281 4445 9277 4448 9243 4437 9243
      4436 9255 4428 9255
TIME...MOT...LOC 0207Z 248DEG 29KT 4437 9269

AMK
Special weather statement, Jun 17, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
932 PM CDT SUN JUN 17 2018

MNZ078-WIZ024>026-180300-
Goodhue-Pierce-Dunn-Pepin-
932 PM CDT SUN JUN 17 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
GOODHUE...PEPIN...SOUTHEASTERN PIERCE AND SOUTHWESTERN DUNN
COUNTIES...

At 932 PM CDT, strong thunderstorms were clustered near Plum City, or
16 miles northeast of Red Wing, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Menomonie, Durand, Pepin, Elmwood, Eau Galle, Plum City, Stockholm,
Frontenac, Weston, Central Point, Arkansaw and Downsville.

This includes U.S. Highway 61 between mile markers 82 and 85.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4460 9200 4458 9203 4442 9208 4441 9210
      4442 9212 4443 9220 4445 9224 4445 9243
      4475 9241 4488 9192 4460 9193
TIME...MOT...LOC 0232Z 252DEG 32KT 4466 9226

AMK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:05 PM CDTSpecial Weather StatementMPXDakota25 min
Jun 17, 7:49 PM CDTSpecial Weather StatementMPXWashington26 min
Jun 17, 9:07 PM CDTSpecial Weather StatementMPXGoodhue38 min
Jun 18, 2:39 AM CDTSpecial Weather StatementMPXDakota, Goodhue111 min
Jun 17, 8:46 PM CDTSpecial Weather StatementMPXEau Claire119 min
Jun 18, 4:32 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire58 min
Jun 18, 10:31 AM CDTRiver Flood WarningMPXEau Claire4 days
Jun 18, 10:31 AM CDTRiver Flood WarningMPXChippewa, Eau Claire68 hr
Jun 18, 10:31 AM CDTRiver Flood WarningMPXBuffalo, Pepin5 days

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.